I had my lips filled w/ Juvederm and now there is unevenness, hard, rock-like bumps that's throws off my lip symmetry. (photo)

I had my lips filled with Juvederm 5 days ago, & now there is unevenness, & hard, rock-like bumps that's throws off my lip symmetry. On my upper left side, & my lower left side, there is a small & hard bump that hangs down. It is painful ONLY when squeezed. I don't see too much discoloration there. Trying to figure out if it's a hematoma, or a bad injection technique. Also, I really don't want to use hyaluronidase. What are my other options in evenening everything out? & how long will It last?

Doctor Answers 11

Bumps following Juvederm treatment

In general, lumps after lip injections can be due to excess product or swelling. It can take up to two weeks for the final results of the injections to be evident. Technique is a factor here as well; lumps can potentially occur if the product is injected too superficially. Once 2 weeks has passed and the final result is evident, hyaluronidase can be used to dissolve any unwanted filler if necessary or additional product can be injected to even out your result. It is best to avoid squeezing the area. I would recommend following up with your provider, as he/she knows the details of your treatment and will be able to advise you. I hope this information helps, and I wish you the best of luck.


Beverly Hills Facial Plastic Surgeon
4.8 out of 5 stars 44 reviews

Injection Bumps in Lips

Hi Veejay. If the bumps are there still after 2 weeks, I would suggest a visit to your injector.  They are plainly visible and if they remain that way, reversing them with Hyaluronidase (we use Vitrase) is adviseable to remove them.   To see an example of a Vitrase Juvederm reversal in Los Angeles, click on the link below.   

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
4.5 out of 5 stars 8 reviews

Juvederm and lumps

Juvederm lumps are evident and they can resolve after another week.  If the lumps are still there after two weeks I would return to your treating physician to dissolve these lumps.  Best, Dr. Green

Juvederm for lips

There can be swelling for about two weeks after Juvederm injections for the lips.  If you still have bumps at that time, please return to your injector who can even things out.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 21 reviews

Juvederm to the Lips and concern with Bumps

Dear Veejay1985, The injections are early on in the recovery phase and on occasions patients can have a bump that occurs or a reaction to the injection site so let this settle before you move forward with reversing your recent investment. Best regards, Michael V. Elam, M.D.

Michael Elam, MD
Orange County Facial Plastic Surgeon
5.0 out of 5 stars 199 reviews

Juvederm Injection Help

On rare occasions, Juvederm injection can create these little nodular swellings in the lips.  From the look of it, it doesn't look like a hematoma.  I've seen a patient where another doctor did Juvederm in the lips, and it created almost like an allergic reaction swelling, and it was thought to be a bad batch of Juvederm.  My recommendation would be to give it some time, and hopefully the swelling will go down.  If not, perhaps a low strength steroid injection might be in order to reverse the swelling.  Hope this helps.

M. David Cole, MD, FAAD
Newport Beach Dermatologist
5.0 out of 5 stars 3 reviews

Juvederm lip filler

Swelling lasts around 2 weeks. Do not manipulate or squeeze the filler in your lips. Swelling and bruising can be caused anytime a needle enters the skin. Your body needs time to heal itself. I hope this was helpful. 

Lee B. Daniel, MD
Eugene Plastic Surgeon
4.7 out of 5 stars 16 reviews

Lumps in lips after Juvederm

After 2 weeks, lumpiness can be addressed by dissolution with Votrase and starting over with someone else.

Dr H Karamanoukian
#RealSelf100 Member

Juvederm - now my lips are lumpy

Thank you for asking about your lip Juvederm.

  • You are still swollen -
  • Please wait 2 weeks and don't squeeze your lips.
  • Let the doctor who treated you know your concern - and schedule a follow up appointment for 2 weeks from the day of treatment for evaluation and, if necessary, correction.

Always consult a Board Certified Plastic Surgeon.
Hope you find this information helpful. Best wishes.

I had my lips filled w/ Juvederm and now there is unevenness, hard, rock-like bumps that's throws off my lip symmetry.

Hello Veejay1985,

When it comes to lip filler there can be a lot of swelling.  If you have hard areas you may have had a little bruise there.  Since you are only 5 days out the best recommendation is to give it more time.  By 2 weeks you will have a better idea of what your result is going to be.  At 2 weeks if there is still unevenness then you can have a repeat injection on the less full side.  If at 2 weeks you don't like the result then you can have the hyaluronidase injection and remove the product.  You could then start the process over and consider a different injector if you'd like.  Be sure to express your concerns with your injector as well to see what options you have.  

I hope this helps and good luck. 

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.